Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 158, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 28, 2022, 6:30 AM CDT for 4 counties in Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2022, 6:30 AM CDT (11:30 UTC)
- Expired
- Oct 28, 2022, 7:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burnet County, TX, Llano County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 66 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.5 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 6:28 AM CDT, 2 minutes earlier.
Area forecast discussion, Oct 28, 6:28 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 628 AM CDT Fri Oct 28 2022 ...New AVIATION... .SHORT TERM... (Today through Saturday) Issued at 150 AM CDT Fri Oct 28 2022 An upper level low currently over southeastern New Mexico will move over Central Texas dragging a cold front across our area today. A few showers and occasional thunderstorms are underway along and east of the I-35 corridor due to warm/moist advection. A line of showers and thunderstorms is gradually building south into the Edwards Plateau and Rio Grande Plains as the front moves into those areas. The line will move to the east over our area this morning, exiting our area around midday or so. Unfortunately, the line will move over the I-35 corridor near and shortly after the morning rush hour. Convective parameters indicate all modes of severe storms are possible. Damaging winds and large hail are the main threats, however, cannot rule out a tornado or two. Locally heavy downpours are possible and may generate some minor urban and small stream type flooding. After the line exits to the east, some wrap around showers and a thunderstorm or two are possible this afternoon into evening over the far northeastern Hill Country and Central Texas. In wake of the frontal passage, breezy/gusty northwesterly winds will usher in a drier airmass. Elevated fire weather conditions may be possible this afternoon where little or no rain will fall. The upper level low will move toward the ARKLATEX later tonight into Saturday taking the moisture and clouds with it and allowing for the drier airmass to spread over the remainder of our area. Elevated fire weather conditions are possible on Saturday due to breezy/gusty winds and lower humidities. Clouds and rain today along with cold advection through Saturday will keep temperatures below normal. && .LONG TERM... (Saturday night through Thursday) Issued at 150 AM CDT Fri Oct 28 2022 A pleasant beginning to the long term period can be expected with zonal upper level flow in place. Highs on Sunday and Monday will primarily be in the upper 70s to low 80s across the region with a few readings in the middle to lower 70s possible in the Hill Country and southern Edwards Plateau. Dry conditions will prevail through this period as well. Meanwhile, a positively tilted upper level trough will deepen to our west and then approach the region on Tuesday. This trough would be the next potential system that could bring precipitation to portions of south central Texas, however guidance has been consistent on keeping the better moisture and upper level divergence closer to the Texas coast. With that said, we cannot rule out some isolated to widely scattered activity across southern portions of the CWA where we have low-end PoPs in place. Wednesday and Thursday look to be dry days for the region along with slightly warming temperatures as shortwave ridging moves overhead in advance of a longwave trough that will be moving into the western CONUS. && .AVIATION... (12Z TAFS) Issued at 628 AM CDT Fri Oct 28 2022 A line of SHRA/TSRA moving to the east will move over the I-35 sites between 12Z and 17Z, and have maintained TEMPOs for that period. Have also maintained VCSH for KAUS as some wraparound activity is expected near them this afternoon into evening. MVFR CIGs will linger at KAUS through much of the period. IFR/MVFR CIGs at KSAT/KSSF will become FEW-SCT by midday, however there is a potential for MVFR CIGs to return tonight. KDRT will remain VFR through the period. At the I-35 sites, easterly winds less than 10 KTs will shift to northwesterly at 10 to 20 KTs by late morning, then slowly decrease tonight. At KDRT, northwesterly winds of 15 to 25 KTs with gusts 30 to 35 KTs will decrease to 10 to 15 KTs tonight. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 54 69 51 / 90 10 0 0 Austin Bergstrom Intl Airport 69 54 71 51 / 90 10 0 0 New Braunfels Muni Airport 74 54 74 51 / 90 0 0 0 Burnet Muni Airport 64 52 68 50 / 90 30 0 0 Del Rio Intl Airport 74 53 74 50 / 0 0 0 0 Georgetown Muni Airport 65 53 69 51 / 100 30 0 0 Hondo Muni Airport 77 52 75 49 / 70 0 0 0 San Marcos Muni Airport 71 53 73 50 / 90 0 0 0 La Grange - Fayette Regional 70 54 72 51 / 100 10 0 0 San Antonio Intl Airport 76 54 73 51 / 90 0 0 0 Stinson Muni Airport 76 55 75 52 / 90 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...04 Long-Term...Gale Aviation...04
Hazardous weather outlook, Oct 28, 6:03 AM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 603 AM CDT Fri Oct 28 2022 TXZ171>173-183>194-202>209-217>225-228-291115- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 603 AM CDT Fri Oct 28 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. A line of showers and thunderstorms will move over South Central Texas this morning into the midday hours. Isolated strong to severe thunderstorms are possible. Damaging winds and large hail are the main threats. However, cannot rule out a tornado or two. Locally heavy downpours are also possible, which may impact the morning commute along the busy I-35 corridor with reduced visibilities and slick roadways. Elevated fire weather conditions are possible across the southern Rio Grande Plains this afternoon due to gusty northwest winds and low relative humidity levels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Oct 28, 5:43 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
543 AM CDT Fri Oct 28 2022
TXZ171-172-188-281130-
Gillespie TX-Llano TX-Burnet TX-
543 AM CDT Fri Oct 28 2022
...A strong thunderstorm will impact portions of north central
Gillespie, Llano and west central Burnet Counties through 630 AM
CDT...
At 542 AM CDT, Doppler radar was tracking a strong thunderstorm over
Castell, or 16 miles east of Mason, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kingsland, Llano, Buchanan Dam, Gainesville, Castell, Field Creek,
Inks Lake State Park, Lone Grove, Enchanted Rock State Natural Area,
Bluffton, Valley Spring, Baby Head, Prairie Mountain, Stolz and
Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3076 9831 3043 9893 3050 9897 3092 9896
3092 9861
TIME...MOT...LOC 1042Z 238DEG 31KT 3068 9897
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Oct 28, 6:26 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
626 AM CDT Fri Oct 28 2022
TXZ204-205-219-220-281215-
Frio TX-Bexar TX-Atascosa TX-Medina TX-
626 AM CDT Fri Oct 28 2022
...A strong thunderstorm will impact portions of southeastern Medina,
northeastern Frio, northwestern Atascosa and southwestern Bexar
Counties through 715 AM CDT...
At 625 AM CDT, Doppler radar was tracking a strong thunderstorm near
Yancey, or 14 miles north of Pearsall, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Devine, Lytle, Somerset, Natalia, Moore, Yancey, Bigfoot, Von Ormy,
Iuka, Rossville and Mangus Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2898 9925 2915 9929 2931 9864 2905 9858
TIME...MOT...LOC 1125Z 258DEG 43KT 2908 9919
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
QUIGLEYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 5:43 AM CDT | Special Weather Statement | EWX | Llano | 47 min |
| Oct 28, 5:52 AM CDT | Severe Thunderstorm Warning | EWX | Burnet, Gillespie, Llano | 38 min |
| Oct 28, 6:26 AM CDT | Special Weather Statement | EWX | Medina | 49 min |
| Oct 28, 7:04 AM CDT | Special Weather Statement | EWX | Atascosa | 11 min |
| Oct 28, 7:08 AM CDT | Special Weather Statement | EWX | Williamson | 52 min |
| Oct 28, 7:13 AM CDT | Special Weather Statement | EWX | Atascosa | 47 min |
| Oct 28, 7:45 AM CDT | Special Weather Statement | EWX | Travis, Williamson | 45 min |
| Oct 28, 7:57 AM CDT | Wind Advisory | EWX | Dimmit, Edwards, Kinney, Maverick, Val Verde, Zavala | 10 hr |
| Oct 28, 7:59 AM CDT | Special Weather Statement | EWX | Karnes | 46 min |
| Oct 28, 8:45 AM CDT | Special Weather Statement | EWX | Karnes | 45 min |
| Oct 28, 9:08 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Karnes | 37 min |
| Oct 28, 9:21 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.